Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Disconjugacy and integral inequalities

Author: Achim Clausing
Journal: Trans. Amer. Math. Soc. 260 (1980), 293-307
MSC: Primary 26D15; Secondary 34B27
MathSciNet review: 570791
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The basic data in this paper are a disconjugate differential operator and an associated two-point boundary value problem.

These define in a natural way a cone of functions satisfying a differential inequality with respect to the operator. By using a result of P. W. Bates and G. B. Gustafson on the monotonicity properties of Green's kernels it is shown that such a cone has a compact convex base which is a Bauer simplex. This result is used to derive a variety of integral inequalities which include known inequalities of Frank and Pick, Levin and Steckin, Karlin and Ziegler, as well as several new ones.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 26D15, 34B27

Retrieve articles in all journals with MSC: 26D15, 34B27

Additional Information

Keywords: Disconjugate differential operator, differential inequality, monotonicity properties of Green's kernels, integral representation, integral inequality
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society